Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 30, 2007, 4:24 AM CDT for 7 counties in Kansas. It took effect at Sep 30, 2007, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2007, 4:24 AM CDT (09:24 UTC)
- In effect from
- Sep 30, 2007, 10:00 AM CDT
- Expired
- Sep 30, 2007, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 300924 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 424 AM CDT SUN SEP 30 2007 ...STRONG WINDS TO AFFECT CENTRAL KANSAS LATE THIS MORNING INTO THE AFTERNOON... .A STRONG COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL KANSAS LATE THIS MORNING. THIS WINDS AHEAD OF THE FRONT WILL BE VERY GUSTY FROM THE SOUTH. HOWEVER...ONCE THE FRONT MOVES THROUGH THE WINDS WILL TURN TO THE NORTHWEST AND COULD PRODUCE WIND GUSTS UP TO 40 MPH. THE WINDS SHOULD BEGIN TO SUBSIDE AS THE EVENING APPROACHES. KSZ032-033-047-048-301730- /O.NEW.KICT.WI.Y.0023.070930T1500Z-070930T2000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 424 AM CDT SUN SEP 30 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON. LOOK FOR THE WINDS TO BEGIN SHIFTING TO A NORTHWESTERLY DIRECT LATER THIS MORNING AND INCREASING IN SPEED. WIND SPEEDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS TO NEAR 40 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KICT 301547 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1047 AM CDT SUN SEP 30 2007 KSZ049>051-302200- /O.EXB.KICT.WI.Y.0023.000000T0000Z-070930T2200Z/ SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON 1047 AM CDT SUN SEP 30 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH...WILL SHIFT TO WEST AT 25 TO 35 MPH BY EARLY THIS AFTERNOON. THESE SUSTAINED SPEEDS WILL CONTINUE THROUGHOUT MUCH OF THE AFTERNOON...WITH GUSTS OF 40 TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-302200- /O.EXT.KICT.WI.Y.0023.000000T0000Z-070930T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1047 AM CDT SUN SEP 30 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH WILL SHIFT TO WEST AT 25 TO 35 MPH AROUND NOON...WITH THESE SPEEDS CONTINUING THIS AFTERNOON. GUSTS OF 40 TO 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 302153 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 453 PM CDT SUN SEP 30 2007 KSZ032-033-047>051-302300- /O.EXP.KICT.WI.Y.0023.000000T0000Z-070930T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 453 PM CDT SUN SEP 30 2007 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. NORTHWESTERLY WINDS HAVE DECREASED TO 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH ACROSS CENTRAL KANSAS AND WILL CONTINUE TO WEAKEN THROUGH THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:14 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 30, 2:14 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 214 AM CDT SUN SEP 30 2007 .DISCUSSION... PRECIPITATION CHANCES LOOK TO BE THE MAIN PROBLEM TODAY AND THEN AGAIN MONDAY NIGHT INTO TUESDAY. SURFACE FRONT CURRENTLY LOCATED WELL UP INTO NEBRASKA WITH CONVECTION FIRING AHEAD OF THE BOUNDARY AND LOSING SUPPORT IN SOUTHWEST KANSAS. MOISTURE PROFILE AT H8 LOOKS TO BE RATHER LIMITED AS WE HEAD INTO SUNDAY MORNING AND EARLY AFTERNOON. CENTRAL SECTIONS OF THE FORECAST AREA MAY GET SKUNKED WITH ANY PRECIPITATION. HENCE...I WILL BACK OFF ON PRECIPITATION CHANCES IN THE CENTRAL SECTIONS. WINDS MAY BE AN ISSUE THOUGH FOR A COUPLE OF HOURS AFTER THE FRONT PASSES. DECENT COLD POOL AND MOMENTUM WILL BE PRESENT JUST BEHIND THE FRONT IN THE NORTH CENTRAL SECTIONS. ADVISORY CRITERIA WILL BE FLIRTED WITH FOR A FEW HOURS. LATER IN THE DAY ACROSS THE SOUTHEAST SECTIONS...THE MOISTURE PLUME DOES POOL A BIT BETTER IN THE AFTERNOON HOURS AHEAD OF THE SURFACE FRONT...SO ONGOING CHANCES FOR PRECIPITATION LOOK GOOD. FN VECTOR CONVERGENCE ALSO ENHANCES A BIT WITH SOME ISENTROPIC LIFT AS WELL. SO THE BEST CHANCES FOR ANY RAIN WILL LIE ACROSS THIS SECTION OF THE FORECAST AREA. ON MONDAY...HIGH PRESSURE WILL FILTER INTO THE FORECAST AREA AHEAD OF THE NEXT SYSTEM TO AFFECT THE REGION. DECENT SOUTHERLY FLOW WILL AID IN HELPING THE TEMPERATURES REBOUND TO ABOVE NORMAL READINGS. ON TUESDAY THE NEXT FRONT IS EXPECTED TO BE IN NORTH CENTRAL KANSAS EARLY TUESDAY MORNING...NEAR WICHITA AROUND NOON AND THEN OUT OF SOUTHEAST KANSAS BY 7 PM. THE BEST DYNAMICS AND MOISTURE PROFILES REMAIN NORTH OF THE FORECAST AREA IN NEBRASKA. A SIMILAR SETUP WILL OCCUR TO THE ONE THAT WILL PLAY OUT ON SUNDAY. SO...I WILL TREND TEMPERATURES AND CHANCES OF PRECIPITATION ACCORDINGLY. THE ONLY DIFFERENCE WILL BE THE WINDS...AS THE GRADIENT IS NOT QUITE AS PACKED AND SHOULD RESULT IN SOMEWHAT LOWER WIND SPEEDS. NO CHANGES TO THE EXTENDED WITH THIS PACKAGE. .AVIATION... FOR 06Z TAFS...DID NOT MAKE TOO MANY CHANGES TO 00Z TAFS. IT STILL LOOKS LIKE THE MAIN AVIATION CONCERN WILL BE THE STRONG WINDS INITIALLY THEN THE WIND SHIFT ASSOCIATED WITH FRONTAL PASSAGE. WINDS WILL REMAIN GUSTY OVER SOUTH CENTRAL AND ESPECIALLY CENTRAL KS OVERNIGHT..WITH SOME GUSTS TO 35 POSSIBLE. COLD FRONT WILL APPROACH KRSL AND KSLN AROUND OR A FEW HOURS AFTER SUNRISE FLIPPING WINDS AROUND TO THE WEST AND NORTHWEST. ALSO FEEL THERE WILL BE A 3-5 HOUR WINDOW BETWEEN 18Z AND 23Z WHERE WINDS OVER CENTRAL KS MAY FLIRT WITH WIND ADVISORY CRITERIA BEHIND THE FRONT. THERE MAYBE SOME ISOLATED CONVECTION OVER SE KS SUN AFTERNOON ALONG AND EAST OF FRONT BUT NOT CONFIDENT ON AREAL COVERAGE. THEREFORE JUST THREW IN SOME VCTS FOR KCNU. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 84 52 85 64 / 30 0 10 20 HUTCHINSON 81 51 85 64 / 30 0 10 20 NEWTON 83 52 85 64 / 30 0 10 20 ELDORADO 85 53 85 63 / 30 10 10 20 WINFIELD-KWLD 85 54 85 64 / 30 10 10 20 RUSSELL 78 49 85 64 / 30 0 10 30 GREAT BEND 79 50 86 64 / 30 0 10 30 SALINA 80 51 85 64 / 30 0 10 20 MCPHERSON 80 51 85 64 / 30 0 10 20 COFFEYVILLE 85 57 84 62 / 30 20 10 20 CHANUTE 85 55 84 61 / 30 20 10 20 IOLA 85 55 83 61 / 30 20 10 20 PARSONS-KPPF 85 56 84 62 / 30 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Sep 30, 3:20 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 320 AM CDT SUN SEP 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 320 AM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A CHANCE FRO THUNDERSTORMS WILL PROGRESS TO THE SOUTHEAST DURING THE DAY. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL OCCUR TO THE EAST OF THE KANSAS TURNPIKE THIS AFTERNOON. OTHERWISE...STRONG WINDS WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL KANSAS. PLEASE SEE LATEST WIND ADVISORY FOR MORE DETAILS ON THE HIGH WINDS. THE HIGH WINDS AND DRIER CONDITIONS WILL ALSO MAKE CENTRAL KANSAS MORE PRONE TO WILDFIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. IT APPEARS AT LEAST A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM...MAINLY ON TUESDAY. PLEASE STAY TUNED FOR LATER OUTLOOKS...AS SEVERE WEATHER CHANCES COULD INCREASE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:23 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 19 min |
| Sep 30, 2:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.